Alert archive / Ohio / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Apr 30, 2014, 4:26 AM EDT for 4 counties in Kentucky; 9 counties in Ohio; 7 counties in West Virginia. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 4:26 AM EDT (08:26 UTC)
- Expired
- Apr 30, 2014, 9:52 PM EDT
- In force
- 17 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Cabell County, WV, Jackson County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 72 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WGUS61 KRLX 300826 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 426 AM EDT WED APR 30 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014- 301630- /O.NEW.KRLX.FF.A.0002.140430T0826Z-140430T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE 426 AM EDT WED APR 30 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...CABELL...JACKSON WV...LINCOLN... MASON...PUTNAM...WAYNE AND WOOD. * UNTIL 4 PM EDT THIS AFTERNOON * REPETITIVE SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY AND PORTIONS OF WEST VIRGINIA EAST OF THE OHIO RIVER THROUGH AT LEAST 4 PM. * WITH NEAR SATURATED TERRAIN DUE TO PREVIOUS RAINFALL...THE THREAT FOR RAPID RISING RIVER AND CREEKS EXITS...CAPABLE TO PRODUCE WATER PROBLEMS ALONG THE HEAVIER SHOWERS. THIS COULD LIKELY PRODUCE FLASH FLOODING ON SMALL STREAMS...CREEKS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
199 WGUS61 KRLX 301653 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1253 PM EDT WED APR 30 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014- 302000- /O.CON.KRLX.FF.A.0002.000000T0000Z-140430T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE 1253 PM EDT WED APR 30 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...CABELL...JACKSON WV...LINCOLN...MASON...PUTNAM... WAYNE AND WOOD. * UNTIL 4 PM EDT THIS AFTERNOON * REPETITIVE SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY AND PORTIONS OF WEST VIRGINIA EAST OF THE OHIO RIVER THROUGH AT LEAST 4 PM. * WITH NEAR SATURATED TERRAIN DUE TO PREVIOUS RAINFALL...THE THREAT FOR RAPID RISING RIVER AND CREEKS EXITS...CAPABLE TO PRODUCE WATER PROBLEMS ALONG THE HEAVIER SHOWERS. THIS COULD LIKELY PRODUCE FLASH FLOODING ON SMALL STREAMS...CREEKS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
362 WGUS61 KRLX 301934 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 334 PM EDT WED APR 30 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014- 010300- /O.EXT.KRLX.FF.A.0002.000000T0000Z-140501T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE 334 PM EDT WED APR 30 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...CABELL...JACKSON WV...LINCOLN...MASON...PUTNAM... WAYNE AND WOOD. * UNTIL 11 PM EDT THIS EVENING * SHOWERS WILL CONTINUE ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY AND PORTIONS OF WEST VIRGINIA EAST OF THE OHIO RIVER THROUGH EARLY THIS EVENING. * WITH NEAR SATURATED TERRAIN DUE TO PREVIOUS AND CONTINUED RAINFALL. THE THREAT FOR RISING RIVERS AND CREEKS CONTINUES. THESE RAINS COULD CAUSE FLOODING ON SMALL STREAMS...CREEKS...RIVERS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
395 WGUS61 KRLX 010152 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 952 PM EDT WED APR 30 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014- 010300- /O.CAN.KRLX.FF.A.0002.000000T0000Z-140501T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE 952 PM EDT WED APR 30 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE THREAT OF MORE HEAVIER SHOWERS HAS DECREASED. AS A RESULT... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...AND WEST VIRGINIA HAS BEEN CANCELLED. OF COURSE...THE PREVIOUS RAINS FROM MONDAY INTO TODAY HAS CAUSED SOME SMALL STREAMS TO FLOW ONTO THE USUAL VULNERABLE ROADS. THE FLOOD WARNING FOR ATHENS...VINTON...MEIGS...JACKSON...GALLIA...LAWRENCE IN SOUTHEAST OHIO...PLUS GREENUP COUNTY IN NORTHEAST KENTUCKY CONTINUES. THE LARGER STREAMS WILL BE SLOW TO RECEDE. WILL OBEY ANY ROAD CLOSURES. DO NOT DRIVE THROUGH WATER...ESPECIALLY AT NIGHT. ALSO...A STRONG RISE ON THE MUSKINGUM AND HOCKING RIVERS IN EASTERN OHIO WILL CONTINUE TO BE MONITORED OVERNIGHT. MEANWHILE... THE LITTLE SANDY RIVER IN CARTER COUNTY KENTUCKY HAS CRESTED AT GRAYSON...AND IS BEGINNING TO RECEDE THERE. $$ KTB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 30, 3:16 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 30, 3:16 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 316 AM EDT WED APR 30 2014 .SYNOPSIS... COLD FRONT MOVE WEST TO EAST THIS MORNING. ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY BEFORE ANOTHER COLD FRONT PUSHES WEDNESDAY EVENING. THE WEATHER WILL TURN COOLER. && .NEAR TERM /THROUGH TONIGHT/... ADJUSTED POPS AND WEATHER GRIDS TO BETTER REPRESENT LATEST RADAR AND HIGH RESOLUTION TRENDS. CUT POPS ACROSS THE EAST HALF...KEEPING LIKELY TO CATEGORICAL ALONG AND WEST OF THE OH RIVER THROUGH THE OVERNIGHT HOURS. ISOLATED HEAVY SHOWERS OR STORMS WILL MOVE NORTH ACROSS THE KY AND WV BORDER OVERNIGHT AS WELL. ALLOWED CATEGORICAL POPS LIFTING NORTH WITH THESE STORMS. THE LIKELY TO CATEGORICAL POPS WILL SPREAD EAST EARLY WEDNESDAY MORNING. TEMPERATURES AND REST OF FORECAST REMAINS ON TRACK. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... CERTAINLY MORE QUIET IN THE SHORT-TERM PERIOD WITH THE FORECAST AREA SQUARELY IN THE COOL SECTOR OF LARGE OCCLUDED SYSTEM BY WED NIGHT. BOTH THU AND FRI GENERALLY LOOK TO BE MOSTLY CLOUDY...WITH A SLIGHT TO LOW CHANCE OF LIGHT DIURNALLY-DRIVEN RAIN SHOWERS AND/OR SPRINKLES...PARTICULARLY OVER THE NORTH AND WEST ZONES... WITH A DECENT AMOUNT OF LLVL MOISTURE REMAINING BELOW 700MB. STILL MAY HOWEVER SEE SOME BREAKS IN THE OVERCAST SKIES THESE TWO DAYS. TEMPS BOTH DAYS GENERALLY IN THE LOW/MID 60S FOR HIGHS FOR THE LOWLANDS AND THE 40S FOR MINS...WITH MID/UPPER 30S FOR THE HIGHER ELEVATIONS OF THE EASTERN MOUNTAINS. LATE FRIDAY AND FRIDAY NIGHT A BETTER CHANCE OF MORE PRECIP ARRIVES AS AN UPPER S/W TROUGH SWING THROUGH THE AREA. && .LONG TERM /SATURDAY THROUGH TUESDAY/... GENERALLY FOLLOWED WPC THINKING WITH SOME TWEAKS. WEAK FRONT PUSHES EAST FRIDAY NIGHT WITH A MID-LEVEL TROUGH LAGGING BEHIND. A WEAK COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY...BEFORE PUSHING EAST SATURDAY NIGHT. HOWEVER...A MID-LEVEL TROUGH REMAINS NEARBY THROUGH THE REMAINDER OF THE WEEKEND. WARM FRONT THEN LIFTS NORTHEAST ACROSS THE AREA MONDAY NIGHT INTO TUESDAY. AS A RESULT...HAVE CHANCE POPS ACROSS MUCH OF THE REGION FRIDAY NIGHT INTO SATURDAY NIGHT. PRECIP CHANCES SHOULD THEN DECREASE SATURDAY NIGHT INTO SUNDAY. THE PRESENCE OF THE TROUGH AND SUFFICIENT LOW-LEVEL MOISTURE COULD RESULT IN A FEW SHOWERS SUNDAY INTO SUNDAY NIGHT...BEFORE HIGH PRESSURE BUILDS IN. PRECIP CHANCES SHOULD THEN RETURN TO THE AREA MONDAY NIGHT INTO TUESDAY AS A WARM FRONT DEVELOPS AND MOVES NORTHEAST. GENERALLY WENT WITH WPC TEMPS. HOWEVER...HIGH TEMPS...ESPECIALLY LATE IN THE PERIOD...APPEARED A LITTLE ON THE WARM SIDE...SO LOWERED THEM A FEW DEGREES. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... ADJUSTED IFR CONDITIONS ONLY UNDER AREAS OF SHOWERS WITH EMBEDDED STORMS WEST OF THE OH RIVER...AND ACROSS EXTREME SOUTHERN WV. RADAR AND HIGH RESOLUTION MODELS KEYING ON THIS CONVECTION ACTIVITY QUITE WELL. VFR CONDITIONS WILL PREVAIL ELSEWHERE OUTSIDE RAIN SHOWERS EXCEPT FOR IFR LOW CEILINGS AROUND 800 FEET AT BKW UNDER SOUTHEAST FLOW...AND IFR POST RAIN FOG POSSIBLE ACROSS THE WESTERN SITES. GRADUALLY INCREASE IN COVERAGE AS CONVECTION STARTS TO SPREAD EAST BY WEDNESDAY MORNING. EXPECT MAINLY VFR CONDITIONS OUTSIDE OF SHOWERS/THUNDERSTORMS WHERE BRIEF MVFR/IFR IS EXPECTED THROUGH 18Z ACROSS THE EASTERN SITES. KEPT CARRYING VCTS/CB BACK AT THE END OF THE TAF PERIOD WEDNESDAY...BY 18Z...MAINLY ALONG AND EAST OF A LINE FROM KCRW TO KCKB. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: INTENSITY OF SHOWERS AND STORMS COULD BRING LOWER CONDITIONS ALONG THEIR PATH. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 04/30/14 UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 EDT 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15 CRW CONSISTENCY M M M M M M H H H H H H HTS CONSISTENCY H M H H H H H H H H M M BKW CONSISTENCY H H H H H M M M H H M M EKN CONSISTENCY M M M M M M M L L L M H PKB CONSISTENCY M M M H M H H H H H H H CKB CONSISTENCY M M M M M M M M H H H H AFTER 06Z THURSDAY... IFR CONDITIONS POSSIBLE WEDNESDAY NIGHT IN SHOWERS AND ISOLD THUNDERSTORMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/50 NEAR TERM...ARJ SHORT TERM...50 LONG TERM...JSH AVIATION...ARJ
Hazardous weather outlook, Apr 29, 5:29 AM EDT, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 529 AM EDT TUE APR 29 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>026-300930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- 529 AM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ027>040-046-047-300930- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 529 AM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON WEDNESDAY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Apr 29, 10:39 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1039 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 1 N VERNON 38.72N 82.63W
04/29/2014 LAWRENCE OH 911 CALL CENTER
VEHICLE STRANDED DUE TO HIGH WATER AT STATE ROUTE 93
AND COUNTY RD 14
&&
EVENT NUMBER RLX1400892
LZLocal storm report, Apr 29, 10:45 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1045 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL COOLVILLE 39.22N 81.80W
04/29/2014 E0.50 INCH ATHENS OH PUBLIC
HAIL AROUND 0.5 INCHES IN DIAMETER
&&
EVENT NUMBER RLX1400893
SLSpecial weather statement, Apr 29, 10:47 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1047 PM EDT TUE APR 29 2014
OHZ076-300315-
WASHINGTON OH-
1047 PM EDT TUE APR 29 2014
...SPECIAL WEATHER STATEMENT FOR WESTERN WASHINGTON COUNTY UNTIL 1115
PM EDT...
AT 1043 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BELPRE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR LOWELL AROUND 1100 PM AND MACKSBURG AROUND
1115 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
3 AND 17 IN OHIO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL EARLIER TODAY ALONG WITH THIS
STORM WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND
PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3960 8134 3960 8129 3961 8128 3961 8125
3941 8146 3935 8155 3931 8156 3927 8160
3928 8167 3926 8170 3933 8183 3959 8162
3959 8149 3965 8147
12Local storm report, Apr 29, 11:19 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1119 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD PEDRO 38.63N 82.67W
04/29/2014 LAWRENCE OH PUBLIC
WATER COVERED ROUTE 93 AT MM 16 AND SURROUNDED A HOUSE
WITH A FAMILY OF FIVE THAT WERE TRAPPED. THEY CALLED 911
FOR RESCUE. WATER CAME UP IN SIX MINUTE AND WAS BACK
DOWN BY 11 PM. NO INJURIES OR PROPERTY DAMAGE ALTHOUGH
WATER DID FLOW OVER A CONCRETE BRIDGE... RAISED IT AND
RESULTED IN A CRACK ALONG THE SIDE OF IT.
&&
EVENT NUMBER RLX1400894
TRMLocal storm report, Apr 30, 12:39 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1239 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL 5 ESE ATHENS 39.30N 82.01W
04/29/2014 E0.25 INCH ATHENS OH TRAINED SPOTTER
&&
EVENT NUMBER RLX1400895
TRMSpecial weather statement, Apr 30, 1:03 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
103 AM EDT WED APR 30 2014
WVZ020-031-300530-
DODDRIDGE WV-HARRISON WV-
103 AM EDT WED APR 30 2014
...SPECIAL WEATHER STATEMENT FOR DODDRIDGE AND NORTHWESTERN HARRISON
COUNTIES UNTIL 130 AM EDT...
AT 101 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES EAST OF
HARRISVILLE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SEDALIA AROUND 115 AM AND WALLACE AROUND 130
AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3944 8030 3911 8076 3918 8086 3925 8090
3943 8069 3943 8067 3946 8059 3944 8053
3945 8052 3947 8049
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:33 PM EDT | Special Weather Statement | RLX | Greenup | 42 min |
| Apr 29, 9:19 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup | 26 min |
| Apr 29, 9:24 PM EDT | Flash Flood Warning | RLX | Carter, Greenup | 4 hr |
| Apr 29, 9:47 PM EDT | Special Weather Statement | RLX | Greenup | 43 min |
| Apr 30, 11:15 AM EDT | Areal Flood Warning | RLX | Greenup | 25 hr |
| Apr 30, 3:44 PM EDT | Special Weather Statement | RLX | Boyd, Carter, Lawrence | 8 hr |
| Apr 29, 9:16 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Meigs | 29 min |
| Apr 29, 9:28 PM EDT | Flash Flood Warning | RLX | Gallia, Jackson, Meigs | 4 hr |
| Apr 29, 9:44 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Meigs | 31 min |
| Apr 29, 10:14 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Washington | 31 min |
| Apr 29, 10:47 PM EDT | Special Weather Statement | RLX | Washington | 28 min |
| Apr 30, 10:13 AM EDT | Special Weather Statement | RLX | Meigs | 3 hr |
| Apr 30, 11:30 AM EDT | Special Weather Statement | RLX | Morgan, Perry, Washington | 3 hr |
| Apr 30, 2:28 PM EDT | Special Weather Statement | RLX | Morgan, Perry, Washington | 4 hr |
| Apr 30, 3:48 PM EDT | Special Weather Statement | RLX | Morgan, Perry, Washington | 7 hr |
| Apr 30, 1:03 AM EDT | Special Weather Statement | RLX | Doddridge | 27 min |
Nearby
Flash Flood Watches in Ohio, 2014Flash Flood Watches in West Virginia, 2014Flash Flood Watches in Kentucky, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.